Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

I have lower back pain with sciatica. Is gabapentin right medicine for me ?

Hi: I am 45 years old women. Since last 2 year I have a lower back pain ( herniated disc ) with sciatica . I took gabapentin for 1 yearand baclofen for 5 months. My leg pain is controlled, but the soreness in back is almost always there. Doctor has recommended epidural , nerve blocker, trigger point injection (with more in favour of trigger point injection). I have an appointment with chronic pain specialist coming after a long wait of a year. I want to know, what would be the best suitable for me esp what do you think about trigger point injection, its side effects if any and the after care.
Asked On : Wed, 15 Jun 2011
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Good Day
Trigger point injection as a relatively safe and effective way to ease pain from muscle spasm. The herniated disc irritates nerves that send your muscles into spasm. The trigger point is located by your Doctor and the area is cleaned with antiseptic over the skin. Using a small needle a local anaesthetic and/or corticosteroid is injected. Relief can be expected from immediate effect. Side effects may include nerve damage, bleeding, infection which can be prevented by proper procedure and aseptic technique. It is indicated only to relieve pain due to muscle spasm, but as the disc herniation increases there could be more pain and spasm, but the procedure is relatively safer than Epidural.
Answered: Wed, 15 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor